Side Effects: Muscle Twitches, Ringing In The Ears

Recently a family member has been experiencing muscle twitching at night (in his upper body), and ringing in the ears.  The muscle spasms  are drastically effecting his sleep.  I went on muscles in upper bodythe internet,  and found several people experiencing the same thing.  Like my family member,  most of their doctors can’t figure it out. However, as I researched more it appears that it can be caused by stress or toxins in the body.

It seems that the toxins can be caused by many things.  But at this time, the Statin drug Lipitor seems to be the likely suspect in our case. So obviously he has discontinued the libitor until we know for sure. It can take up to 3 months to overcome side effects of Statin drugs. (see update below)

But I also found that the following are safe ways to detoxify the body:

  • It  is also recommended that one purchase organic meat (grass fed and hormone free), and vegetables, but this can get expensive.
  • Organic Yogurt is also considered an antioxidant.

Since the muscles are twitching, it would stand to reason that they need some special attention in the following ways.

  • I also know that L-Glutamine is a natural amino acid found in the body,  is essential for the health of skeletal muscles,  promotes  sleep, and is often deficient in  older people.  My friend’s symptoms did immediately improved by taking  one heaping teaspoon in a glass of water late in the evening  ( 2 hours after eating and one hour before eating is necessary for it to enter the blood stream). Source Naturals L-Glutamine Powder, 16 Ounce is the most economical way we have found to purchase this item.
  • It has been about 3 weeks now, and my research indicates that it can take up to 3 months to overcome the side effects of Statin drugs (if that is the cause).  His symptoms have improved.  However they are not totally gone.

Update:   It turns the muscle twitching and ringing in the ears, while trying to rest or sleep, was caused by one visit to the emergency room because he was experiencing high blood pressure.  The toxin was caused when the emergency room prescribed a diuretic which was not to be taken in combination with his other medication,  Lipitor.  The emergency room also prescribed Valume, which is also not to be taken with the diuretic  The research revealed that diuretics should also not be taken if one works in the heat, as my husband does.  These things in combination can cause an electrolyte imbalance, and one of the symptoms is muscle twitching.

As a result, he no longer takes the diuretic, drinks Gator Aid (not available in organic sweeteners) when working in the heat, and continues the healthy eating mentioned above.  He is also now able to take the Statin drug Pravastatin, with no noticeable side effects.

A blood test showed that Tom did not have an electrolyte imbalance. So Doctor Pierre  prescribed a sleet study test, and it  revealed that he has sleep apnea . The CPAD machine has worked wounder for him, and he says he is having the best sleep he has had in years.

The  ringing in the ears has  completely disappeared. Though improved,  he continued to experience the muscle twitching ( which suddenly started after taking the diuretic,  Hydrochlorothiazide)

My husband eventually developed another symptom: He began sweating in his upper body at night.  Even if the room was cold, his head and neck were wet with seat.  This looked all too familiar as I had experienced the same thing with female hormone imbalances. I know how horrible life becomes with lack of sleep and hormone imbalances, so I made him an appointment with a doctor knowledgeable in that field.

The doctor took a blood test to find out what he was lacking in, and prescribed accordingly.  Things have improved considerably. With the sleep apnea machine, and the hormone balancing, he is sleeping better, and only experiences the muscle twitches when he is awakening in the morning.

I hope this article will help the increasing numbers of others who are reporting these same symptoms.

Disclaimer We are not doctors, and we recommend discussing these things with your doctor before trying them. We however also talked with our pharmacist, and did our own research.

Enjoy this post? Please pay it forward:
  • Print
  • Digg
  • StumbleUpon
  • del.icio.us
  • Facebook
  • Yahoo! Buzz
  • Twitter
  • Google Bookmarks
  • FriendFeed
  • LinkedIn
  • Ping.fm
  • RSS

About Roma Cox

Education has always been my passion, and I am blessed beyond measure to be allowed to serve in this way. We offer many educational products and school supplies, information, workshops, news letters, tutoring services, volunteer work, and free consultations. Roma can be reached at (904)317-5330 from 9:00 A.M. to 5:00 P.M. EST-U.S.
This entry was posted in Healthy Living. Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *

Time limit is exhausted. Please reload CAPTCHA.